MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER FORCE TRIVERSE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FT3000
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during nephrectomy, the electrode tip caught fire like a match and the fire was put out to continue the procedure.The electrode tip was covered with insulation tube during use.The generator setting was 30w most of the time.The surgeon's glove burnt but there was no injury.Also no patient harm.No further information available at this time.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The electrode tip was covered with insulation tube during use.The reported condition was not confirmed.The investigation found the electrode and pencil both past hipot testing.The electrode had a piece of tubing over most of the electrode.The investigation found the device to function normally and within specifications.The instruction for use states, do not modify or add to the insulation of active electrodes.If insulated electrodes are required, use an appropriate insulated electrode.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORCE TRIVERSE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7650272
Report Number1717344-2018-00876
Device Sequence Number2044302
Product Code GEI
UDI-Device Identifier20884524000081
UDI-Public20884524000081
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberFT3000
Device Catalogue NumberFT3000
Device Lot Number81140148X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1